Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 24, 2021, 6:09 PM CDT for Buffalo County, Jackson County, Trempealeau County, Wisconsin. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 6:09 PM CDT (23:09 UTC)
- Expired
- Jun 24, 2021, 7:00 PM CDT
- In force
- 51 min
- Issued by
- NWS La Crosse, WI
Counties Buffalo County, WI, Jackson County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 41 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.2 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1586 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
802
WWUS83 KARX 242309
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
609 PM CDT Thu Jun 24 2021
WIZ029-032>034-250000-
Buffalo-Jackson-Trempealeau-Clark-
609 PM CDT Thu Jun 24 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BUFFALO...SOUTHERN
CLARK...JACKSON AND TREMPEALEAU COUNTIES...
Through 7 PM, strong thunderstorms will move southeast at 20 mph
across parts of west central and central Wisconsin. These storms
will produce gusty winds, hail up to 1 inch in diameter, and very
heavy rain.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4416 9091 4413 9098 4407 9097 4407 9115
4409 9119 4405 9122 4407 9131 4402 9134
4398 9133 4398 9142 4401 9146 4403 9158
4413 9172 4460 9186 4460 9092 4464 9092
4465 9032 4416 9031
TIME...MOT...LOC 2306Z 264DEG 14KT 4449 9152
$$
JSBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 24, 2:31 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 24, 2:31 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 231 PM CDT Thu Jun 24 2021 .SHORT TERM...(This evening through Friday) Issued at 151 PM CDT Thu Jun 24 2021 At 2 PM, a cold front extended from west of Albert Lea MN to Marquette MI. This front will slowly sag south into the Interstate 90 corridor tonight. With partly sunny skies and mid- to upper 60 dew points, surface-based CAPES have climbed to around 2500 J/kg. The surface convergence remains weak west of the Mississippi River, so only expecting scattered showers and storms there this afternoon and evening. Meanwhile, along and east of the Mississippi River the surface convergence is a bit better, so the showers and storms will be more widespread along the front this afternoon and evening. Overall, the deep shear is rather weak across the area, but does increase along and north of Interstate 94 into the 30 to 40 knot range later this afternoon and evening. As a result, there could be some strong to maybe severe storms. With a long and skinny CAPE profiles, thinking hail up to quarters would be possible and maybe some wind gusts up to 60 mph. On Friday, the front continues to sag south across northeast Iowa and southwest Wisconsin. Surface-based CAPES climb to around 2500 J/kg. Like this afternoon, the shear is rather weak and 850 mb moisture transport stays to our southeast, so if anything became severe it would be pulse and not organized. Hail and wind would be the primary threat. .LONG TERM...(Friday night through Thursday) Issued at 151 PM CDT Thu Jun 24 2021 General southwest flow aloft through the weekend, in fact into next week as a ridge of high pressure establishes itself over the eastern CONUS while a trough slowly moves from the Northern Plains toward the Upper Mississippi River Valley region. This looks to stall a frontal boundary just south/east of the area with a wave low pressure rippling northeast along it. This will likely push shower/storms into the area, mainly south of I-90 Friday night into Saturday. Frontal boundary remains hung up to our southeast while that mid-level trough pushes in from the Northern Plains Sunday into Monday for continued shower/thunderstorm chances. Steepening lapse rates with closer proximity to the approaching trough looks to generate more shower/thunder chances into mid-next week. It appears the ECMWF then produce a closed low with our area of the eastern periphery Thursday while the GFS keeps the trough open. Either way, steep lapse rates under the trough/low will continue to produce shower/storm chances. Temperature-wise...looks like readings will be near normal through the period with highs in the mid-70s to mid-80s and lows in the mid- 50s to lower 60s. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1243 PM CDT Thu Jun 24 2021 A cold front will produce scattered storms as it moves southeast through the area through tonight. The best chance looks to be along and east of the Mississippi River. These storms may impact KLSE between 25.00z and 25.03z. The SREF and soundings continue to show IFR/MVFR ceilings look to impact KLSE after 25.06z. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...DAS AVIATION...Boyne
Hazardous weather outlook, Jun 24, 12:01 PM CDT, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 1201 PM CDT Thu Jun 24 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-251715- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 1201 PM CDT Thu Jun 24 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected this afternoon and evening. A few storms may be strong to severe along and east of the Mississippi River. The main threats would be large hail and damaging winds. In addition, heavy rain is possible. If storms track over the same area, there maybe some localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic chances of thunderstorms will continue from Friday into Wednesday. At this time, it is too early to determine if organized severe weather will occur. .SPOTTER INFORMATION STATEMENT... Any reports of hail, damaging winds, or heavy rain would be appreciated from this afternoon through Friday. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
In the hours before
Special weather statement, Jun 24, 3:12 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service La Crosse WI
312 PM CDT Thu Jun 24 2021
WIZ017-242145-
Taylor-
312 PM CDT Thu Jun 24 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TAYLOR COUNTY...
At 312 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Sheldon to 7 miles southwest of New
Auburn. Movement was east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
These storms will be near...
Jump River around 345 PM CDT.
Chelsea and Westboro around 445 PM CDT.
Other locations impacted by these storms include Wood Lake, Polley,
The Mondeaux Flowage, Highway 13 And County Road M, Perkinstown,
County Roads A And E, Highway M And Joe Martin Road, Esadore Lake,
Camp Forest Spring and Kathryn Lake.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4537 9004 4518 9005 4503 9055 4504 9092
4538 9092
TIME...MOT...LOC 2012Z 271DEG 18KT 4530 9106 4513 9167
JSBSpecial weather statement, Jun 24, 3:30 PM CDT, 2 hours 39 minutes before
Special Weather Statement
National Weather Service La Crosse WI
330 PM CDT Thu Jun 24 2021
WIZ029-032>034-242200-
Buffalo-Jackson-Trempealeau-Clark-
330 PM CDT Thu Jun 24 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BUFFALO...CLARK...
JACKSON AND TREMPEALEAU COUNTIES...
Through 5 PM, thunderstorms will quickly developing across west-
central and central Wisconsin. A few of these storms may become
strong to severe and they will be capable of producing wind gusts to
40 mph and hail up to 1 inch in diameter.
LAT...LON 4502 9031 4416 9032 4416 9091 4413 9098
4409 9097 4407 9110 4409 9119 4406 9122
4407 9127 4404 9133 4402 9155 4420 9187
4433 9192 4441 9208 4456 9204 4460 9200
4460 9092 4503 9092
TIME...MOT...LOC 2026Z 266DEG 15KT 4457 9112
JSBLocal storm report, Jun 24, 5:23 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
523 PM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 7 SSE RIPLINGER 44.73N 90.34W
06/24/2021 E55 MPH CLARK WI TRAINED SPOTTER
MINOR ROOF DAMAGE REPORTED TO AN OLD BARN.
&&Special weather statement, Jun 24, 6:09 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
609 PM CDT Thu Jun 24 2021
WIZ029-032>034-250000-
Buffalo-Jackson-Trempealeau-Clark-
609 PM CDT Thu Jun 24 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT BUFFALO...SOUTHERN
CLARK...JACKSON AND TREMPEALEAU COUNTIES...
Through 7 PM, strong thunderstorms will move southeast at 20 mph
across parts of west central and central Wisconsin. These storms
will produce gusty winds, hail up to 1 inch in diameter, and very
heavy rain.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4416 9091 4413 9098 4407 9097 4407 9115
4409 9119 4405 9122 4407 9131 4402 9134
4398 9133 4398 9142 4401 9146 4403 9158
4413 9172 4460 9186 4460 9092 4464 9092
4465 9032 4416 9031
TIME...MOT...LOC 2306Z 264DEG 14KT 4449 9152
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:05 AM CDT | Special Weather Statement | ARX | Taylor | 25 min |
| Jun 24, 5:32 AM CDT | Special Weather Statement | ARX | Taylor | 28 min |
| Jun 24, 5:59 AM CDT | Special Weather Statement | ARX | Taylor | 31 min |
| Jun 24, 3:12 PM CDT | Special Weather Statement | ARX | Taylor | 93 min |
| Jun 24, 3:21 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 39 min |
| Jun 24, 3:30 PM CDT | Special Weather Statement | ARX | Buffalo, Clark, Jackson, Trempealeau | 90 min |
| Jun 24, 4:46 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 47 min |
| Jun 24, 5:27 PM CDT | Areal Flood Advisory | ARX | Clark | 3 hr |
| Jun 24, 6:22 PM CDT | Special Weather Statement | ARX | Adams | 53 min |
| Jun 24, 6:46 PM CDT | Special Weather Statement | ARX | Monroe | 59 min |
| Jun 24, 6:57 PM CDT | Special Weather Statement | ARX | Adams, Jackson, Trempealeau | 63 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.